Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at Apr 5, 2012, 11:55 AM EDT for 22 counties in Michigan. It took effect at Apr 6, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 11:55 AM EDT (15:55 UTC)
- In effect from
- Apr 6, 2012, 2:00 AM EDT
- Expired
- Apr 6, 2012, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS73 KAPX 051555 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1155 AM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-060000- /O.NEW.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1155 AM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER INTERIOR AREAS. * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY NIGHT. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
325 WWUS73 KAPX 051944 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT COUPLE OF NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW NORMAL...WHICH IS THE MID TO UPPER 20S. MIZ016>036-041-042-060345- /O.CON.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 344 PM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER INTERIOR AREAS. * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY NIGHT. IMPACTS... * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
179 WWUS73 KAPX 060203 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EDT THU APR 5 2012 ...SUB FREEZING TEMPERATURES EXPECTED THE NEXT COUPLE OF NIGHTS... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH SATURDAY...WITH LOW TEMPERATURES AVERAGING BELOW NORMAL. MIZ016>036-041-042-061015- /O.CON.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1003 PM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 20S ALONG THE GREAT LAKES COASTLINE...AND INTO THE TEENS OVER INTERIOR AREAS. * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY NIGHT. IMPACTS... * DAMAGE TO EMERGING VEGETATION IS EXPECTED. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
576 WWUS73 KAPX 060703 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 303 AM EDT FRI APR 6 2012 ...HARD FREEZE ONGOING...AND EXPECTED AGAIN FRIDAY NIGHT... .HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT LAKES THROUGH EARLY SATURDAY MORNING. THIS PATTERN HAS YIELDED CHILLY TEMPERATURES ACROSS THE REGION EARLY THIS MORNING...WITH AN ADDITIONAL HARD FREEZE EXPECTED FRIDAY NIGHT. MIZ016>036-041-042-061400- /O.CON.KAPX.FZ.W.0006.000000T0000Z-120406T1400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 303 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO FALL THROUGH THE EARLY MORNING HOURS. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOWER AND MIDDLE 20S ALONG THE GREAT LAKES COASTLINE...INTO THE TEENS OVER INTERIOR AREAS. * SUB-FREEZING TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY NIGHT. IMPACTS... * DAMAGE TO EMERGING VEGETATION IS EXPECTED. MOST VULNERABLE WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARNOTT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Apr 5, 10:36 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 5, 10:36 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1036 AM EDT THU APR 5 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD ACROSS THE GREAT LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN FAIR WEATHER FOR NORTHERN MICHIGAN THROUGH SATURDAY...WITH HIGH AND LOW TEMPERATURES AVERAGING NEAR TO SLIGHTLY ABOVE NORMAL. THE NEXT CHANCE OF RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY...AS A COLD FRONT MOVES THROUGH THE REGION. && .UPDATE... ISSUED AT 1027 AM EDT THU APR 5 2012 CLOUD MASS THIS MORNING HAS BEEN HANGING ON, BUT IS BEGINNING TO THIN OUT OVER MOST OF THE REGION, AND AT THE UPWIND EDGE OF THE CLOUDS, THE DRY AIR IS BEGINNING TO PUSH THE CLOUDS SE AND OUT OF THE REGION. SO WILL ADJUST THE SKY GRIDS TO FADE THE CLOUDS AND CLEAR THE SKIES BY THE EARLY AFTERNOON. OTHERWISE...THE CLOUDS TO THE WEST WILL EVENTUALLY MIX OUT ONCE WE MIX HIGHER. SO CLEAR SKIES ARE EXPECTED IN THE AFTERNOON. UPDATE ISSUED AT 632 AM EDT THU APR 5 2012 PRIMARY FORECAST UPDATE OVER THE PAST HOUR IS TO INCREASE COVERAGE OF LAKE-INDUCED STRATUS THAT HAS DEVELOPED OVER LAKE HURON...AND ADVECTED AS FAR WEST AS INTERSTATE 75 EARLY THIS MORNING. EXPECT THAT IT WILL MAKE A LITTLE MORE WESTWARD PROGRESS BEFORE DAYTIME HEATING COMMENCES...ALONG WITH APPROACHING LOW/MID LEVEL DRYING...WHICH SHOULD CONSPIRE TO SCATTER OUT THIS MOISTURE BY MID-LATE MORNING. HAVE ALSO MADE SOME ADJUSTMENTS IN TEMPERATURES AS CLOUD COVER AREAS REMAIN IN THE LOWER/MID 30S WITH MANY INTERIOR SPOTS DROPPING INTO THE LOWER/MIDDLE 20S. FREEZE WARNING STILL LOOKS ON TRACK AND WILL NOT TAKE IT DOWN UNTIL MINS ARE REACHED. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 242 AM EDT THU APR 5 2012 NORTHERN STREAM INFLUENCE CONTINUES TO DOMINATE OUR WEATHER...WITH TROUGH/REX-BLOCK/TROUGH PATTERN IN PLACE OVER NOAM. WE FIND OURSELVES FIRMLY ENTRENCHED UNDER NORTHWEST FLOW ALOFT. TEMPERATURES WERE FALLING BACK TO SUB-FREEZING LEVELS EARLY THIS MORNING AS THE LOWER TROPOSPHERE CONTINUES TO COOL /H85 TEMPS FALLING BELOW -5C AS OF THIS WRITING/...BUT TEMPERATURES ARE PRETTY MUCH WHERE THEY SHOULD BE FOR THIS TIME IN MARCH...BOTH AT THE SURFACE AND ALOFT. EARLY MORNING WATER VAPOR IMAGERY REVEALS ANOTHER MOISTURE-STARVED SHORTWAVE IN THE NORTHWEST FLOW OVER EASTERN LAKE SUPERIOR. THIS WILL HELP VEER THE LOWER/MID LEVEL FLOW MORE NORTHERLY...WITH THE SURFACE FLOW GAINING AN INCREASINGLY EASTERLY COMPONENT AS CANADIAN HIGH PRESSURE BUILDS FROM WESTERN HUDSON BAY ATTM...INTO NORTHERN ONTARIO TONIGHT AND EVENTUALLY OVERHEAD BY THE DAY ON FRIDAY. THIS WILL SPELL A VERY DRY PERIOD...WITH NO PRECIPITATION TO SPEAK OF THROUGH THE SHORT TERM. STILL...GIVEN THE CANADIAN AIRMASS...THERE ARE CONTINUED FREEZE CONCERNS...ALONG WITH LIKELY ONE MORE DAY OF ELEVATED FIRE DANGER BEFORE WINDS SLACKEN. TODAY...EXPANDING STRATOCUMULUS OVER LAKE HURON WILL BE A CONCERN THROUGH EARLY MORNING AS THIS TYPE OF CLOUDINESS...TRAPPED BENEATH THE THE APPROACHING HIGH PRESSURE CAN HAVE A TENDENCY TO HANG AROUND LONGER THAN ANTICIPATED. FEEL THAT THIS DEVELOPMENT WILL CEASE WITH DAYTIME MIXING...AND AS TEMPS ALOFT WARM AND DAYTIME MIXING COMMENCES...THESE CLOUDS WILL SCATTER OUT. ELSEWHERE...NOTHING BUT CLEAR SAILING TODAY. COOL ADVECTION AND LIMITED VERTICAL MIXING WILL YIELD A COOLER DAY THAN WEDNESDAY WITH T92S AT OR JUST BELOW FREEZING SUGGESTING HIGHS IN THE MIDDLE TO PERHAPS UPPER 40S FROM NORTH TO SOUTH. THIS IS GENERALLY CLOSE TO CONSENSUS GUIDANCE. LOOKING UPSTREAM NORTH OF LAKE SUPERIOR ON WEDNESDAY...DEWPOINTS HAD NO TROUBLE FALLING TO NEAR 10F...AND GUIDANCE IS STARTING TO CATCH ON THIS /SEE 12 DEGREE DEWPOINT AT GOV ON THE MET/...SO WILL LOWER DEWPOINTS A LITTLE MORE THIS AFTERNOON...WHICH...WHEN COMBINED WITH CONTINUED GUSTY NORTH-NORTHEAST WINDS WILL YIELD ANOTHER ENHANCED FIRE DANGER DAY TODAY. TONIGHT...AS HIGH PRESSURE BUILDS CLOSER TONIGHT...WINDS SLACKEN ABOVE THE SURFACE...SUGGESTING NEAR COMPLETE DE-COUPLING /SAVE PERHAPS NEAR SAGINAW BAY/ WHICH /WITH CLEAR SKIES/ SHOULD ALLOW FOR FULL USE OF THE VERY DRY LLEVEL AIRMASS TO BRING THE COLDEST NIGHT SINCE THE 9TH/10TH OF MARCH. WILL TREND TEMPS DOWN A LITTLE WITH THIS PACKAGE...BUT KEEPING THE BASIC FLAVOR OF MID TEENS OVER THE INTERIOR INCREASING TO THE LOWER 20S ALONG THE LAKE MICHIGAN COAST OF NORTHERN LOWER. AFTER COORDINATING WITH GRR/DTX...HAVE DECIDED TO LET THIS MORNING/S FREEZE WARNING EXPIRE...AND THEN RE-ISSUE FOR TONIGHT. FRIDAY...EXPECT FULL SUNSHINE AND GRADUALLY MODERATING LOW LEVEL TEMPERATURES TO BRING A VERY SEASONABLE DAY TO NORTHERN MICHIGAN WITH TEMPERATURES RISING DRAMATICALLY FROM THE CHILLY OVERNIGHT LOWS MENTIONED ABOVE. T92 RISES TO THE SINGLE DIGITS ABOVE 0C...WITH H85 NEARING THE FREEZING MARK AS WELL. WITH THE HIGH OVERHEAD... VERTICAL MIXING WILL AGAIN BE LIMITED...BUT WE SHOULD STILL REACH THE LOWER TO MIDDLE 50S FROM NORTH TO SOUTH. VERY DRY AIRMASS WILL AGAIN BRING AFTERNOON RELATIVE HUMIDITIES INTO THE 20S /AND PERHAPS UPPER TEENS/ BUT WITH HIGH CLOSE TO OVERHEAD...WINDS WILL LIKELY ONLY RANGE FROM 5-10MPH...SO WHILE FINE FUELS WILL BE DRY...FIRE DANGER WILL BE SOMEWHAT REDUCED FROM THURSDAY. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 242 AM EDT THU APR 5 2012 REMARKABLY QUIET PERIOD OF WEATHER SET TO CONTINUE INTO THE BEGINNING OF THE UPCOMING WEEKEND...COURTESY OF CURRENT BLOCKY PATTERN OVER NOAM. THIS WILL GIVE TIME FOR CURRENT SPRAWLING HUDSON BAY HIGH TO BUILD DUE SOUTH INTO MICHIGAN OVER THE COMING DAYS AS MID LEVEL CONFLUENCE AXIS IS STUBBORN TO LEAVE. ABOVE CONTINUES TO SUPPORT EXCELLENT DIURNAL TEMPERATURE SWINGS AND RENEWAL OF HARD FREEZE CONDITIONS FRIDAY NIGHT. NEXT CHANCE FOR RAIN ARRIVES LATER IN THE WEEKEND WHEN PIECE OF CURRENT WEST COAST TROUGH BREAKS OFF AND CUTS THROUGH THE NORTHERN LAKES. FORECAST CONCERNS INITIALLY CENTER ON JUST HOW COLD TEMPERATURE DROP FRIDAY NIGHT...WITH LATER PERIODS DOMINATED BY MAINLY LOW END RAIN CHANCES AND TEMPERATURE/CLOUD TRENDS. HARD FREEZE ONCE AGAIN A NEAR CERTAINTY FRIDAY NIGHT AS CENTER OF HIGH PRESSURE BUILDS DIRECTLY OVERHEAD. MOISTURE DEPLETED AIRMASS (AOB 0.20 INCHES) AND QUICKLY CALMING WINDS SUPPORTS TANKING EVENING TEMPERATURES...AND SEE LITTLE REASON WIDESPREAD TEMPERATURES IN THE TEENS AND 20S WON'T BE REALIZED BY SATURDAY MORNING. COULD EASILY SEE JUST COPYING/PASTING LOWS THAT WILL OCCUR TONIGHT INTO THE FRIDAY NIGHT TEMPERATURE FORECAST (WITH PERHAPS A SLIGHT UPWARD ADJUSTMENT TO ACCOUNT FOR WARMER LATER AFTERNOON TEMPERATURES). OTHER THAN INCREASING AFTERNOON HIGH CLOUDS SATURDAY...ANOTHER SUN-FILLED DAY IS EXPECTED. EXCELLENT DIURNAL RECOVERY AND THE FAINTEST HINT OF WEAK WAA ON BACKSIDE OF DEPARTING SURFACE RIDGE SUPPORTS HIGHS WELL INTO THE 50S..WITH EVEN A FEW INTERIOR REGIONS OF NORTHERN LOWER PUSHING 60 DEGREES. LATE MORNING AND AFTERNOON LAKE BREEZE DEVELOPMENT WILL OF COURSE KEEP IMMEDIATE SHORELINE LOCALES A FEW DEGREES COOLER. RATHER STRONG SHORTWAVE STILL SLATED TO PUSH ACROSS THE HIGH PLAINS INTO THE WESTERN LAKES SATURDAY NIGHT AND SUNDAY...PROPELLING A COLD FRONT ACROSS OUR AREA SUNDAY MORNING AS IT DOES SO. MOISTURE PROFILES (SPECIFICALLY...LACK THEREOF) CONTINUES TO CAST DOUBT ON SHOWER COVERAGE WITH THE FRONTAL PASSAGE. CROSS SECTION PROGS STILL SUPPORT A RAPID THINNING OF PRE-FRONTAL MOISTURE AXIS AS IT MOVES INTO THE STATE SATURDAY NIGHT AS IT BECOMES DISCONNECTED FROM DEEPER MOISTURE LOCATED OVER THE SOUTH CENTRAL PLAINS. STILL SOME TIMING UNCERTAINTY AS WELL...WITH DEVIATIONS OF UP TO 6 HOURS WITH LATEST PROGS. PATTERN RECOGNITION OF BLOCKY FLOW REGIME AND ANTECEDENT VERY DRY AIRMASS STILL SUPPORT THE SLOWER SCENARIO...WITH A BROKEN (AND DECAYING) LINE OF LIGHT SHOWERS SPREADING EAST THROUGH THE REGION LATER SATURDAY EVENING INTO SUNDAY MORNING. ABOVE CONTINUES TO SUPPORT MAINTENANCE OF JUST LOW END CHANCE POP MENTION THROUGH THIS PERIOD. SIMPLY TOO MUCH UNCERTAINTY TO DEVIATE TOO MUCH FROM INHERITED FORECAST FOR EARLY NEXT WEEK. UNCERTAINTY TIED TO AMOUNT OF INTERACTION BETWEEN ABOVE MENTIONED WAVE AND EXPECTED NEW ENGLAND CLOSED LOW. SOME RETROGRESSION OF DEEP TROUGH APPEARS PLAUSIBLE AS THEY INTERACT...ALTHOUGH JUST HOW FAR WEST STILL HIGHLY QUESTIONABLE. RECENT TRENDS (AS WELL AS A GROWING AMOUNT OF MID-RANGE GUIDANCE) SUPPORT MAIN DYNAMICS AND CORE OF DEEPEST MOISTURE REMAINING OFF TO OUR EAST...WITH MORE OF A DRY NORTHERLY FLOW DEVELOPING OVER OUR AREA BY LATER MONDAY INTO TUESDAY. DECENT SHOT OF COLD AIR STILL EXPECTED...ALTHOUGH DEARTH OF DEEP MOISTURE LIKELY TO KEEP ANY LAKE CONTRIBUTION RELEGATED TO LOW-TOPPED STRATO-CU DEVELOPMENT. INHERITED FORECAST ALREADY FITS WELL WITH THIS LESS AGGRESSIVE SCENARIO. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 719 AM EDT THU APR 5 2012 VFR CONDITIONS EXPECTED THROUGH THE UPCOMING TAF PERIOD AS CANADIAN HIGH PRESSURE CONTINUES TO BUILD TOWARDS THE REGION FROM THE NORTHWEST. LAKE-INDUCED STRATUS/STRATOCUMULUS HAS ENSHROUDED APN IN LOW VFR CIGS...AND IT WILL TAKE SOME TIME THIS MORNING TO BURN THIS OFF...BUT AFTERWARDS /AND AT THE OTHER TERMINALS/ CLEAR SKIES ARE EXPECTED FOR THE REMAINDER OF THE TAF PERIOD WITH NO FOG EXPECTED TONIGHT DUE TO VERY DRY LOW LEVEL AIRMASS. NORTHEAST WINDS AROUND 5KTS EARLY THIS MORNING WILL FRESHEN TO 10G18KTS FOR THE DAY TODAY BEFORE DIMINISHING TO CALM THIS EVENING. && .MARINE... ISSUED AT 242 AM EDT THU APR 5 2012 WINDS EARLY THIS MORNING CONTINUE TO REACH NEAR SMALL CRAFT LEVELS FROM MANISTEE TO GRAND TRAVERSE LIGHT...WITH STRONGER WINDS ON THE LAKE HURON COAST FROM PRESQUE ISLE LIGHT SOUTH. WILL CONTINUE SMALL CRAFTS FOR THE MORNING IN THESE LOCALES...TAKING THEM DOWN ELSEWHERE. WINDS/WAVES WILL CONTINUE TO DIMINISH AS HIGH PRESSURE APPROACHES FROM THE NORTHWEST...WITH VERY QUIET CONDITIONS TAKING OVER FOR THURSDAY-FRIDAY. WINDS TURN SOUTHERLY THIS WEEKEND...AND MAY MAKE A RUN AT SMALL CRAFT LEVELS SATURDAY NIGHT/SUNDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ348-349. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ344>346. LS...NONE. && UPDATE...JL SYNOPSIS...MB SHORT TERM...JA LONG TERM....MB AVIATION...JA MARINE...JA
Hazardous weather outlook, Apr 5, 2:51 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 251 AM EDT THU APR 5 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 251 AM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS LIKELY OVER ALL OF NORTHERN LOWER MICHIGAN TONIGHT. GUSTY NORTHWEST WINDS AND LOW HUMIDITIES WILL LEAD TO ELEVATED FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY A HARD FREEZE IS POSSIBLE AGAIN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.